Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 180, NWS North Platte, NE

May 28, 2007Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2007, 10:24 PM CDT for Hayes County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2007, 10:24 PM CDT (03:24 UTC)
Expired
May 28, 2007, 11:19 PM CDT
In force
55 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Hayes County, NE

The radar

The Goodland radar (KGLD), 142 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1918 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 290324
SVRLBF
NEC085-290430-
/O.NEW.KLBF.SV.W.0180.070529T0324Z-070529T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAYES COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF HAYES CENTER...

* UNTIL 1130 PM CDT

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF HAYES
  CENTER TO 13 MILES NORTHWEST OF HAYES CENTER TO HAMLET...OR ALONG A
  LINE EXTENDING FROM 20 MILES NORTHWEST OF HAYES CENTER TO 13 MILES
  NORTHWEST OF HAYES CENTER TO 19 MILES SOUTHEAST OF IMPERIAL...AND
  MOVING EAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HAMLET BY 1040 PM CDT...
  HAYES CENTER BY 1120 PM CDT...
  HAYES CENTER STATE WILDLIFE MANAGEMENT AREA BY 1130 PM CDT...

LAT...LON 4070 10133 4037 10132 4036 10079 4069 10078

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 290359
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT MON MAY 28 2007

NEC085-290430-
/O.CON.KLBF.SV.W.0180.000000T0000Z-070529T0430Z/
HAYES NE-
1059 PM CDT MON MAY 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR HAYES COUNTY...

AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 25 MILE MARKER 50 TO
HAMLET...OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF HAYES
CENTER TO 12 MILES SOUTHWEST OF HAYES CENTER...MOVING EAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HAYES CENTER BY 1120 PM CDT...
  HIGHWAY 25 MILE MARKER 30 AND HAYES CENTER STATE WILDLIFE
  MANAGEMENT AREA BY 1130 PM CDT...

LAT...LON 4070 10133 4037 10132 4036 10079 4069 10078

$$

SPRINGER
000 
WWUS53 KLBF 290419
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1118 PM CDT MON MAY 28 2007

NEC085-290428-
/O.CAN.KLBF.SV.W.0180.000000T0000Z-070529T0430Z/
HAYES NE-
1118 PM CDT MON MAY 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY IS CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO 
LONGER A SEVERE WEATHER THREAT. HOWEVER...STRONG THUNDERSTORMS WITH 
VERY HEAVY RAIN AND HAIL ARE STILL LIKELY IN HAYES COUNTY.

LAT...LON 4070 10133 4037 10132 4036 10079 4069 10078

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:49 PM CDT, 7 hours 35 minutes earlier.

Area forecast discussion, May 28, 2:49 PM CDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
249 PM CDT MON MAY 28 2007

.DISCUSSION...
THE GFS HAS BEEN LEADING THE WAY. THE GFS...NAM12 AND ECMWF ALL NOW
INDICATE A LARGE CUT OFF LOW WILL FORM ACROSS THE DAKOTAS AND
TRIGGER A SERIES OF MCSS ACROSS THE CNTL PLAINS THROUGH THURSDAY. THE
OFFICIAL FCST USES A BLEND OF THE HPC...NAM12 AND GFS DATA. POPS HAVE
BEEN RAISED TO THE LIKELY CATEGORY TUESDAY IN KEEPING WITH THE SLOWER
GFS SOLN.

FOR TONIGHT...CONVECTIVE INITIATION IS EXPECTED IN THE PANHANDLE
WITH A MCS FORMING. ACTIVITY IS EXPECTED TO SPREAD SLOWLY EAST
OVERNIGHT. INSTABILITY THIS AFTN IS GREATEST ACROSS SWRN NEB. SHEAR
IS WEAK BUT INSTABILITY AND MOISTURE ARE HIGH SO SOME SORT OF
MULTICELL SYSTEM IS EXPECTED TO FORM. PARAMETERS ARE IN PLACE FOR
VERY DEEP CONVECTION WITH SEVERE HAIL AND PERHAPS WIND DAMAGE.

A SECOND MORE LINEAR MCS IS EXPECTED TO FORM ACROSS CNTL AND ERN
ZONES TUESDAY AFTERNOON AND OVERNIGHT. THERE ARE SIGNIFICANT
DIFFERENCES IN THE LOCATION BUT SOMEWHERE BETWEEN KIML AND KONL
LOOK TO BE FAVORED.

A THIRD SYSTEM COULD FORM WEDNESDAY OFF THE BLACK HILLS AND SPREAD
SOUTHEAST OVERNIGHT AND INTO THURSDAY AFFECTING MAINLY THE NCNTL
ZONES. THE LATEST SOLNS INDICATE 1 TO 3 INCHES OF RAINFALL
LIKELY TONIGHT THROUGH THURSDAY AFTN.

FRIDAY THROUGH MONDAY...THE FCST FOLLOWS THE HPC GRIDS WHICH
SUGGEST A GENERALLY DRY...COOL AND STABLE PATTERN WILL DEVELOP.
HEIGHT RISES IN THE WRN U.S. AND A PERSISTENT TROF IN THE ERN U.S.
WILL KEEP THE FCST AREA IN A NW FLOW ALOFT WITH COOL HIGH PRESSURE
BUILDING SOUTH KEEPING THINGS STABLE AT THE SFC. THE FCST IS
GENERALLY DRY DURING THIS PERIOD.

&&

.AVIATION...
MODERATE INSTABILITY IS IN PLACE ACROSS THE LBF CWA HELPED IN PART
BY THE STRONG RETURN OF MOISTURE. THIS IS LEADING TO OCNL MVFR
CEILING MAINLY ALONG AND EAST OF HIGHWAY 83. THESE LOWER CLOUD DECKS
MAY TEMPORARILY LIFT TO VFR CONDTIONS THROUGH THE LATE AFTERNOON AND
EVENING...BUT ARE EXPECTED BACK BY THE EARLY MORNING HOURS AND WILL
MOST LIKELY SPREAD BACK TO THE WEST. A FOCUSING MECHANISM IN THE THE
FORM OF A TROF WILL HELP CONVECTION TO SPREAD OUT OF THE PANHANDLE
INTO THE SOUTWHEST AND WEST CENTRAL NEBRASKA THIS EVENING...WITH
SHOWERS AND THUNDERSTORM BECOMING MORE WIDESPREAD ALONG AND BEHIND A
COLD FRONT MOVING THROUGH DURING TUESDAY MORNING. MVFR TO OCCASIONAL
IFR CONDITIONS MAY EXIST IN THE STRONGER CELLS WITH VSBY DROPPING TO
NEAR A MILE WITH HEAVY RAIN...SMALL HAIL...AND DANGEROUS WIND GUSTS
TO SMALL AIRCRAFT. VFR CONDITIONS DO NOT LOOK TO PREVAIL AT LEAST
UNTIL TUESDAY AFTERNOON...BUT A LARGE UPPER LOW SPINNING INTO THE
AREA WILL KEEP UNSETTLED WEATHER IN PLACE THROUGH MID WEEK.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, May 28, 8:09 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM CDT MON MAY 28 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-300115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
809 PM CDT MON MAY 28 2007 /709 PM MDT MON MAY 28 2007/

...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST NEBRASKA
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA TONIGHT. THE THREAT OF SEVERE WEATHER
DEVELOPMENT WILL BE MAINLY THROUGH MIDNIGHT ACROSS PORTIONS OF
SOUTHWEST NEBRASKA INTO THE SANDHILLS AND PANHANDLE REGIONS. THE
GREATEST RISK AREA WILL BE ALONG AND WEST OF A BROKEN BOW TO
VALENTINE LINE WHERE LARGE HAIL WILL BE THE MAIN THREAT. A FEW
STORMS MAY ALSO CONTAIN WIND GUSTS OVER 60 MPH THIS EVENING.

HEAVY RAINFALL WITH FLASH FLOODING WILL CONTINUE THIS EVENING
ACROSS PORTIONS OF SOUTHWEST NEBRASKA...MAINLY HAYES...FRONTIER
AND SOUTHERN LINCOLN COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

INSTABILITY IN THE WAKE OF THE FRONT WILL HELP GENERATE ISOLATED
THUNDERSTORMS AGAIN TUESDAY AFTERNOON AND EVENING. THE THREAT FOR
THUNDERSTORMS IS LIKELY TO DECREASE SIGNIFICANTLY AFTER THE
MAXIMUM DAYTIME HEATING. SEVERE THUNDERSTORM DEVELOPMENT DOES NOT
LOOK LIKELY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF SOUTHWEST
NEBRASKA INTO THE SANDHILLS AND THE EASTERN PANHANDLE THROUGH THE
LATE EVENING HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, May 28, 8:11 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT MON MAY 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      17 NW HAYES CENTER      40.68N 101.25W
05/28/2007                   HAYES              NE   PUBLIC

            715-720 PM. WATER RUNNING OVER GRAVEL ROAD. CORRECTED FOR
            TIME OF EVENT.

&&

HENDERSON
Local storm report, May 28, 8:18 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
818 PM CDT MON MAY 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       11 NE HAYES CENTER      40.62N 100.87W
05/28/2007  E4.00 INCH       HAYES              NE   LAW ENFORCEMENT

&&

HENDERSON
Local storm report, May 28, 8:52 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT MON MAY 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLASH FLOOD      7 NE HAYES CENTER       40.58N 100.93W
05/28/2007                   HAYES              NE   FIRE DEPT/RESCUE

            BRIDGE REPORTED WASHED OUT 8 NORTH AND 6 EAST OF HAYES
            CENTER. WILLOW CREEK OUT OF BANK IN AREA.

&&

HENDERSON
Local storm report, May 28, 8:54 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT MON MAY 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLASH FLOOD      6 ENE HAYES CENTER      40.54N 100.91W
05/28/2007                   HAYES              NE   FIRE DEPT/RESCUE

            REPORT OF BRIDGE WASHED OUT 4 SOUTH OF CAMP HAYES LAKE.

&&

HENDERSON
Local storm report, May 28, 9:30 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT MON MAY 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HEAVY RAIN       7 SW MAYWOOD            40.59N 100.72W
05/28/2007  E4.50 INCH       FRONTIER           NE   LAW ENFORCEMENT

&&

HENDERSON
Local storm report, May 28, 9:31 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
931 PM CDT MON MAY 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      17 NW HAYES CENTER      40.68N 101.25W
05/28/2007                   HAYES              NE   PUBLIC

            715-720 PM. WATER RUNNING OVER GRAVEL ROAD. CORRECTED FOR
            TIME OF EVENT.

0728 PM     HEAVY RAIN       8 NW HAYES CENTER       40.59N 101.13W
05/28/2007  M2.70 INCH       HAYES              NE   PUBLIC

            RAINFALL OVER PAST 2 HOURS.

0745 PM     HEAVY RAIN       11 NE HAYES CENTER      40.62N 100.87W
05/28/2007  E4.00 INCH       HAYES              NE   LAW ENFORCEMENT

0800 PM     HEAVY RAIN       12 NE HAYES CENTER      40.63N 100.86W
05/28/2007  M5.00 INCH       HAYES              NE   PUBLIC

            5 INCHES OVER PAST HOUR.

0800 PM     HEAVY RAIN       17 NW HAYES CENTER      40.68N 101.25W
05/28/2007  M2.11 INCH       HAYES              NE   PUBLIC

            RAINFALL MEASURED FELL FROM 4-8 PM.

0820 PM     FLASH FLOOD      7 NE HAYES CENTER       40.58N 100.93W
05/28/2007                   HAYES              NE   FIRE DEPT/RESCUE

            BRIDGE REPORTED WASHED OUT 8 NORTH AND 6 EAST OF HAYES
            CENTER. WILLOW CREEK OUT OF BANK IN AREA.

0820 PM     FLASH FLOOD      6 ENE HAYES CENTER      40.54N 100.91W
05/28/2007                   HAYES              NE   FIRE DEPT/RESCUE

            REPORT OF BRIDGE WASHED OUT 4 SOUTH OF CAMP HAYES LAKE.

0910 PM     HEAVY RAIN       7 SW MAYWOOD            40.59N 100.72W
05/28/2007  E4.50 INCH       FRONTIER           NE   LAW ENFORCEMENT

&&

HENDERSON

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:17 PM CDTSevere Thunderstorm WarningLBFHayes43 min
May 28, 7:38 PM CDTFlash Flood WarningLBFHayes4 hr
May 28, 7:45 PM CDTSevere Thunderstorm WarningLBFHayes45 min
May 28, 7:59 PM CDTFlash Flood WarningLBFFrontier, Lincoln4 hr
May 28, 8:26 PM CDTTornado WarningLBFHayes49 min
May 28, 8:41 PM CDTTornado WarningLBFHayes49 min
May 28, 11:41 PM CDTFlash Flood WarningLBFFrontier, Hayes, Lincoln6 hr
May 29, 3:15 AM CDTFlash Flood WatchLBFBoyd, Chase, Custer, Frontier, Garfield, Hayes and 5 more32 hr
May 29, 12:40 PM CDTTornado WarningLBFLincoln35 min
May 29, 1:17 PM CDTFlash Flood WarningLBFLincoln88 min
May 29, 1:50 PM CDTSevere Thunderstorm WarningLBFPerkins40 min
May 29, 2:36 PM CDTFlash Flood WarningLBFCuster, Lincoln, Logan114 min
May 29, 4:26 PM CDTFlash Flood WarningLBFLincoln3 hr
May 29, 4:29 PM CDTFlash Flood WarningLBFLoup6 hr
May 29, 4:31 PM CDTTornado WarningLBFLincoln29 min
May 29, 4:35 PM CDTFlash Flood WarningLBFCuster6 hr
May 29, 4:41 PM CDTFlash Flood WarningLBFChase, Frontier, Hayes6 hr
May 29, 5:33 PM CDTSevere Thunderstorm WarningLBFHayes27 min
May 29, 5:37 PM CDTSevere Thunderstorm WarningLBFLincoln23 min
May 29, 6:01 PM CDTSevere Thunderstorm WarningLBFHayes29 min
May 29, 6:31 PM CDTSevere Thunderstorm WarningLBFHayes29 min
May 29, 6:39 PM CDTSevere Thunderstorm WarningLBFFrontier36 min
May 29, 6:48 PM CDTSevere Thunderstorm WarningLBFLincoln27 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.